• question-icon

    What causes light spotting after a colposcopy?

default
Posted on Thu, 14 Jul 2016 in Women's Health
Question: hi i lost my birthcontrol pills in may. and had my peirod shortly after. Then i waited for 35 days before I got my period again. It was XXXXXXX 6th i had it. Then i had a colposcopy with biopsy done on XXXXXXX 22th and have bled pink/brown blood since. Then today on XXXXXXX 28th i have started to bleed some more. so now my question is could this be my period already or is it because of my colposcopy. They also took a sample from the endocervical canal. I had my test result yesterday. Both normal only some inflammation. If this is because of my bc pills should I expect it to be normal after some periods? I had a operation for endometriosis on april 5th
doctor
Answered by Dr. Shanti Vennam 23 minutes later
Brief Answer:
Most likely due to the colposcopy.

Detailed Answer:
Hello,

Thanks for posting your query.

When colposcopy is performed, it is normal to experience some amount of spotting and when a XXXXXXX is used, it leads to brownish spotting. It is also possible that you have an impending period and hence the increased bleeding today.

It is good that your results are mostly normal. Inflammation is not to be worried about much.

If you are currently on oral contraceptives, some amount of altered menstrual pattern in the form of prolonged cycles, irregular cycles, inter-menstrual spotting etc., are noticed in the earlier months until the body adjusts itself to the new hormone milieu.

Hope your query has been clarified. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Shanti Vennam 14 minutes later
I am not on any period i just stopped it so that is why i wondered if it is normal when you stop you one month bleed after 35 days and now already after 22 days

i mean i am not on ant birth control i stopped this
doctor
Answered by Dr. Shanti Vennam 9 minutes later
Brief Answer:
Can have disturbed menstruation after a procedure.

Detailed Answer:
Hello,

Thanks for writing back.

It is possible for the menstrual cycle to be disturbed after any surgical procedure, an illness or any form of stress as the hormone balance gets disrupted. This, in addition to the fact that you have recently stopped using the oral contraceptives, may have given rise to the menstrual irregularity. The whole thing should get self-corrected in a couple of cycles. Abstinence should be followed for at least a week after the procedure. Else, it can also lead to enhanced bleeding; so is the situation while a tampon is used.

Please maintain a healthy weight, regular exercise and a healthy diet.

Hope this helps.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7536 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shanti Vennam
  • Q - Have had cesarean. What are the chances of cesarean for next pregnancy?

  • Q - Fetal heart rate 112-118 at 6 weeks pregnancy. Is this normal?

  • Q - Missing periods after mirena coil fitted. Should I be worried?

  • Q - Have PCOD. Advised gynaset. Looking for suggestion

  • Q - Pregnant. Started spotting, no cardiac activity seen. Taling fertigyn...

  • Q - Got delayed and prolonged period. What am I suffering from?

  • Q - Took postpone - 72 after unprotected sex. Started spotting. Side effect...

  • Q - Had novasure procedure. Getting smelly light red discharge. Any infection?

  • Q - Took paxil for anxiety disorder. Had unprotected sex. Missing period and...

  • Q - How to postpone my period date?

backtotop2